Oklahoma, 2009Damaging Wind in Oklahoma, June 3, 2009
June 3, 2009 · NWS TSA · 1 event in 1 county or zone
An isolated severe thunderstorm occurred in Pittsburg County in southeast Oklahoma during the very early morning hours of the 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred in Pittsburg County in southeast Oklahoma during the very early morning hours of the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 2, 10:35 PM CST, 2 hours earlier.
Area forecast discussion, Jun 2, 10:35 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CDT TUE JUN 2 2009
...AVIATION...
.DISCUSSION...
OUTFLOW BOUNDARY HAS PUSHED THROUGH PORTIONS OF NORTHEAST OKLAHOMA
LATE THIS EVENING WITH AREAS OF LIGHT TO MODERATE RAIN BEHIND
BOUNDARY. THIS ACTIVITY WILL LIKELY CONTINUE TO SHIFT EAST
OVERNIGHT...MOVING INTO NORTHWEST ARKANSAS.
FURTHER SOUTH...STRONGER STORMS HAVE DEVELOPED ACROSS SOUTH CENTRAL
OKLAHOMA...MOVING EAST INTO SOUTHEAST OKLAHOMA. THIS ACTIVITY WILL
LIKELY CONTINUE...PUSHING EAST TOWARDS THE FORT SMITH AREA LATE
TONIGHT. VISIBILITIES/CEILINGS WILL LIKELY BE SIGNIFICANTLY REDUCED
AT MLC BETWEEN 06-09Z AS STORMS MOVE OVER AREA. MAIN PRECIPITATION
SHOULD BEGIN TO MOVE EAST OF THE REGION DURING THE AFTERNOON WITH
CEILINGS INCREASING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
AVIATION...12Hazardous weather outlook, Jun 2, 4:09 PM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT TUE JUN 2 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 PM CDT TUE JUN 2 2009
...HEAVY RAINFALL POSSIBLE TONIGHT THROUGH EARLY WEDNESDAY ...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.
DISCUSSION...
A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA LATE THIS
AFTERNOON IN A MODERATELY UNSTABLE AIRMASS. WEAK WIND SHEAR WILL
LIMIT THE POTENTIAL FOR ORGANIZED CONVECTION. THUNDERSTORMS WILL
INCREASE LATER THIS EVENING AS A SLOW MOVING COLD FRONT DROPS
SOUTH INTO FAR NORTHEASTERN OKLAHOMA BY MIDNIGHT. WHILE THE THREAT
OF SEVERE WEATHER WILL REMAIN LIMITED...THE POTENTIAL FOR HEAVY
RAIN AND FLASH FLOODING WILL EXIST NEAR THE FRONTAL BOUNDARY
OVERNIGHT ACROSS NORTHEAST OKLAHOMA. THE HEAVY RAIN THREAT WILL
GRADUALLY SHIFT SOUTHEAST AND MAY REACH PORTIONS OF NORTHWEST
ARKANSAS TOWARD MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS ACROSS NORTHEAST OKLAHOMA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF FLASH FLOOD WATCHES AND
WARNINGS LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE COLD FRONT WILL GRADUALLY PUSH SOUTH WEDNESDAY KEEPING A HEAVY
RAINFALL THREAT ACROSS MAINLY NORTHWEST ARKANSAS AS ONE OR MORE
THUNDERSTORM COMPLEXES WILL LIKELY BE ONGOING EARLY IN THE DAY. AN
UPPER LEVEL RIDGE WILL BRING DRY CONDITIONS LATE IN THE WEEK...
HOWEVER THE PATTERN WILL TRANSITION TO A SOUTHWEST FLOW BY THE
WEEKEND AND PROVIDE LIMITED THUNDERSTORM CHANCES INTO EARLY NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 2, 7:44 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT TUE JUN 2 2009
OKZ054>057-030245-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
844 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG...NOWATA...WASHINGTON AND EASTERN OSAGE
AT 844 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTHEAST OF LENAPAH TO TALLANT...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...AVANT...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...BARTLESVILLE...
OCHELATA...DEWEY AND HOLLOW.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3693 9517 3645 9608 3658 9640 3700 9561
3700 9534
TIME...MOT...LOC 0144Z 297DEG 10KT 3698 9549 3659 9620Special weather statement, Jun 2, 8:00 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT TUE JUN 2 2009
OKZ054>057-060-061-030300-
CRAIG OK-NOWATA OK-OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
900 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS...NORTHWESTERN CRAIG...NOWATA...WASHINGTON...
EASTERN OSAGE AND NORTHERN TULSA
AT 900 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF HOLLOW TO 4 MILES EAST OF
DELAWARE TO 2 MILES NORTH OF RAMONA TO BARNSDALL...MOVING SOUTHEAST
AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WATOVA...NEW ALLUWE...
OOLOGAH...TALALA...AVANT...WOLCO...BARNSDALL...TALLANT...VERA...
RAMONA...OCHELATA...CENTRALIA...HOLLOW AND CENTRAILIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3684 9513 3660 9538 3640 9572 3639 9606
3661 9624 3662 9599 3685 9565 3700 9549
3700 9531
TIME...MOT...LOC 0200Z 317DEG 14KT 3696 9541 3678 9557
3656 9591 3656 9616Special weather statement, Jun 2, 8:35 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT TUE JUN 2 2009
OKZ055-056-061-062-030330-
MAYES OK-NOWATA OK-ROGERS OK-WASHINGTON OK-
935 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS...SOUTHEASTERN NOWATA...SOUTHERN WASHINGTON AND
NORTHWESTERN MAYES
AT 935 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TALALA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WATOVA...NEW ALLUWE...CLAREMORE...
FOYIL...OOLOGAH...BUSHYHEAD...TALALA AND CHELSEA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3658 9532 3654 9532 3627 9564 3642 9580
3643 9579 3643 9581 3650 9588 3666 9568
TIME...MOT...LOC 0235Z 313DEG 16KT 3653 9566Special weather statement, Jun 2, 10:24 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT TUE JUN 2 2009
OKZ073-030530-
PITTSBURG OK-
1124 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 1125 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF ARPELAR TO 13 MILES NORTHWEST OF
ASHLAND TO 10 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MCALESTER...KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA...
HAYWOOD...ALDERSON...KREBS AND ARPELAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3459 9588 3460 9589 3468 9589 3468 9608
3469 9610 3501 9609 3502 9608 3504 9560
3485 9569 3459 9575
TIME...MOT...LOC 0425Z 274DEG 12KT 3496 9610 3488 9624
3466 9618Special weather statement, Jun 2, 11:27 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1227 AM CDT WED JUN 3 2009
OKZ073-075-030630-
LATIMER OK-PITTSBURG OK-
1227 AM CDT WED JUN 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG AND CENTRAL LATIMER
AT 1227 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MCALESTER...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...
GOWEN...MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON
AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3504 9521 3477 9522 3476 9580 3502 9579
TIME...MOT...LOC 0527Z 270DEG 19KT 3491 9576Thunderstorm Wind, Pittsburg
- When
- June 3, 12:35 AM CST
- Where
- Pittsburg County, 7 mi N of Ashland
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.871, -96.070
The Oklahoma mesonet site near Ashland recorded a 60 mile an hour wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, June 3, 20092 deaths · 8 injured · $126,000 · 1 in hail · 5 events
- Tornado and Hail in Virginia, June 3, 20091 death · $300,000 · EF1 · 46 events
- Flash Flood and Hail in North Carolina, June 3, 20091 death · $2.0 million · 1 in hail · 13 events
- Tornado and Hail in Texas, June 3, 20091 death · $6,000 · EF0 · 6 events
- Lightning Strike in California, June 3, 20091 death · 1 event
- Flash Flooding and Hail in Arkansas, June 3, 2009$197,000 · 1.75 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, June 3, 2009$100,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, June 3, 2009$64,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 2009$13,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Louisiana, June 3, 2009$40,000 · 58 kt wind · 13 events
- Hail and Damaging Wind in Tennessee, June 3, 2009$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 3, 2009$38,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183646.